Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
April 29, 2005

Daily Care, Other

Question from Elkins, West Virginia, USA:

I have a five year old with type 1 diabetes. She recently had a urinary tract infection treated with Sulfatrim pediatric, 1 3/4 teaspoons, twice a day for ten days. Is it common for this medicine to cause the blood sugars to be under better control while on this medication? My daughter's sugar levels remained between 85 and 130 mg/dl [4.7 and 7.2 mmol/L] during her treatment. I also had to decrease her insulin levels so that she didn't go low. If so, why does this drug affect sugar levels?

Answer:

Drugs used to treat diabetes are in the same class as Sulfatrim. So, I expect you did see some glucose lowering effect since your child may still be making some insulin.

LD